MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH*BLUNT CHERRY DISSECT; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ETHICON ENDO-SURGERY, LLC. ENDOPATH*BLUNT CHERRY DISSECT; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number BCD10
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # u4007e.Investigation summary.The analysis results found that the bcd10 device was returned with the cotton tip loose and with dried body fluid on device.Upon evaluation, evidence of adhesive was found on the tip of the shaft and the cotton appears to have been pulled off.The damage to the device possibly occurred due to an improper handling of the device.It should be noted that as part of our quality process, each device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during a laparoscopic hysterectomy, the cotton tip fell off during use.The fallen piece was retrieved.Another device was used to complete the case.There were no adverse consequences to the patient.

Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key10137724
Report Number3005075853-2020-02954
Device Sequence Number19397207
Product Code MDM
UDI-Device Identifier10705036011866
UDI-Public10705036011866
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberBCD10
Device Catalogue NumberBCD10
Device Lot NumberU4007E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2020
Initial Report FDA Received Date06/10/2020
Patient Sequence Number1